Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 184, NWS Jackson, MS

June 9, 2015Claiborne County, Jefferson County, Mississippi; Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2015, 5:12 PM CDT for Claiborne County, Jefferson County, Mississippi; Tensas Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2015, 5:12 PM CDT (22:12 UTC)
Expired
Jun 9, 2015, 6:00 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2023 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:37 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 9, 4:37 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED FORMAT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT TUE JUN 9 2015

.DISCUSSION...

LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT...

A WEAK MID LEVEL TROUGH AXIS CONTINUES TO PUSH SLOWLY SOUTH ACROSS
THE REGION IN THE NEAR TERM WITH DRIER MID/UPPER LEVEL AIR NOW
MOVING INTO NORTHERN PORTIONS OF THE ARKLAMISS. VERY WARM AND HUMID
AIR CONTINUES IN THE LOWER LEVELS...AND SCATTERED THUNDERSTORM
ACTIVITY HAS MANAGED TO DEVELOP THIS AFTERNOON WITH MIXED LAYER CAPE
APPROACHING 4000 J/KG OVER WRN PORTIONS OF THE ARKLAMISS IN
PRECIPITABLE WATER AIRMASS AROUND 1.7 INCHES. THERE IS SUFFICIENT LOW
LEVEL FLOW TO HELP STORMS ORGANIZE A ALONG OUTFLOW BOUNDARIES AND
UPDRAFTS ARE OCCASIONALLY PULSING UP TO NEAR SEVERE INTENSITY.
MOREOVER...NEARLY OPPOSED PROPAGATION AND CELL MOTIONS ARE RESULTING
IN SLOW STORM MOVEMENT AND LOCALLY HEAVY RAINFALL AS WELL. OVER
EASTERN MS...THE AIRMASS WAS DEPLETED BY OVERNIGHT EARLY MORNING TSTM
COMPLEX...BUT HAS SINCE RECOVERED ENOUGH TO SUPPORT NON-SEVERE TSTM
REDEVELOPMENT. THE HRRR HAD BEEN PRETTY INSISTENT ON MOVING THE
CONVECTIVE RAINFALL BACK INTO THE PINE BELT REGION AS WE GO INTO THE
EARLY EVENING...BUT GIVEN HWO MUCH STABILIZATION TOOK PLACE THIS
MORNING...IT SEEMS UNLIKELY TO HAPPEN AND HAVE CUT BACK ON POPS A
LITTLE. GOING THROUGH THE LATE EVENING...EXPECT CONVECTION TO
DIMINISH WITH COOLING. PATCHY AREAS OF FOG COULD DEVELOP IN AREAS
THAT RECEIVE SIGNIFICANT RAINFALL.

FOR WEDNESDAY INTO WEDNESDAY NIGHT...GUIDANCE CONSENSUS IS FOR
DIURNAL CONVECTIVE RAINFALL TO BE MOST CONCENTRATED OVER SOUTH/EAST
CENTRAL MS WHERE DEEPER MOISTURE WILL BE CONFINED. THE GFS INDICATES
UPPER LEVEL DIVERGENCE COINCIDING WITH INSTABILITY AXIS IN THAT
REGION AS WELL THAT WOULD SUPPORT SCATTERED/NUMEROUS SHOWERS/TSTMS.
THE GFS FORECASTS VERTICAL TOTALS TO APPROACH 27 SUGGESTING THAT A
FEW STRONG WIND GUSTS WILL BE POSSIBLE WITH STORMS FROM AFTERNOON
INTO THE EARLY EVENING. EXPECT STORMS TO DIMINISH WITH SUNSET
WEDNESDAY EVENING. /EC/

&&

THURSDAY THROUGH MONDAY...

AT THE BEGINNING OF THE PERIOD DEEP TROPICAL MOISTURE WILL BE IN
PLACE AS PW VALUES WILL BE NEAR 2 INCHES. LOW LEVEL SOUTHERLY FLOW
WILL CONTINUE THE MOIST FEED WITH LOW TO MID 70S DEWPOINTS. MID LEVEL
FLOW PATTERN WILL BE LIGHT AND DISORGANIZED WITH A WEAK LOW OVER THE
NORTHERN GULF OF MEXICO.

WITH THIS SETUP EXPECT A GREATER THAN NORMAL COVERAGE OF DIURNALLY
DRIVEN CONVECTION TO DOMINATE THROUGH THE EARLY TO MIDDLE PORTION OF
THIS TIME PERIOD. INCREASED MOISTURE/RAINFALL WILL ALSO MAKE FOR
NARROW DIURNAL TEMP RANGES WITH MINS IN THE LOWER 70S AND HIGHS NEAR
90 AND AN OVERALL VERY MUGGY FEEL TO THE AIR. WEAK STEERING ALOFT
WILL ALLOW FOR SLOW STORM MOVEMENTS AND LOCALLY HEAVY RAINFALL.

BY LATE WEEKEND INTO MONDAY...INCREASED RIDGING FROM THE EAST WILL
BEGIN DRYING/WARMING THE COLUMN. THUS...EXPECT CONVECTIVE COVERAGE
TO BEGIN LESSENING IN THE EAST AND MAX TEMPS TO BE A FEW DEGREES
WARMER. /26/

&&

AVIATION...VFR CONDITIONS PREVAIL AT TAF SITES THIS AFTERNOON...WITH MAIN
CONCERN SCT TSRA THAT HAVE BEEN DEVELOPING OVER WESTERN 1/2 OF MS
INTO NE LA AND SE AR. CONDITIONS HAVE BECOME QUITE UNSTABLE OVER THIS
AREA BEHIND MORNING MCS THAT MOVED S ACROSS AREA...AND ARE FAVORABLE
FOR STRONG WIND GUSTS WITH MORE INTENSE STORMS. THINKING RIGHT NOW IS
THAT MOST STORMS SHOULD REMAIN MAINLY W AND S OF TAF SITES SO HAVE
JUST WENT VCTS AT KHKS AND KJAN. WILL CONTINUE TO MONITOR RADAR/SAT
TRENDS FOR POSSIBLE INCLUSION OF CONDITIONAL TSRA AS NEEDED.
OTHERWISE CONVECTION SHOULD DIMINISH THIS EVENING AND ONLY OTHER
CONCERN IS POTENTIAL FOR SOME BR LATER TONIGHT AND FIRST THING WED
AM...ESPECIALLY IN AREAS THAT HAVE RECEIVED RAIN IN LAST 24 HOURS.
BIGGEST CONCERN IS OVER SE AND HAVE WENT WITH A PERIOD OF IFR
CONDITIONS AT KHBG. /AEG/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  89  69  87 /  35  40  19  48
MERIDIAN      68  88  68  86 /  30  42  23  49
VICKSBURG     70  90  70  88 /  44  35  15  40
HATTIESBURG   69  88  70  86 /  30  53  30  56
NATCHEZ       70  88  70  87 /  34  43  22  47
GREENVILLE    71  92  73  89 /  16  17  10  29
GREENWOOD     70  90  71  87 /  17  23  11  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

EC/26/AEG
Hazardous weather outlook, Jun 9, 1:41 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT TUE JUN 9 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>043-047-048-053-054-059>062-101845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-LINCOLN-
141 PM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE
AFTERNOON. CONDITIONS HAVE BECOME FAVORABLE FOR A FEW STORMS TO
POTENTIALLY BECOME SEVERE...WITH DAMAGING WINDS TO 60 MPH THE
PRIMARY SEVERE WEATHER RISK. LOCALIZED FLOODING DUE TO TRAINING OF
STORMS OVER THE SAME AREAS IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ029>033-037>039-044>046-049>052-055>058-063>066-072>074-101845-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-
JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
141 PM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 9, 3:06 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT TUE JUN 9 2015

MSZ048-092030-
HINDS MS-
306 PM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS COUNTY UNTIL
330 PM CDT...

AT 305 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DRY GROVE...OR 13 MILES NORTHWEST OF CRYSTAL SPRINGS...MOVING
SOUTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DRY GROVE AROUND 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3205 9063 3217 9065 3222 9045 3205 9034
TIME...MOT...LOC 2005Z 342DEG 8KT 3213 9053

BYB
Special weather statement, Jun 9, 3:35 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT TUE JUN 9 2015

MSZ048-053-054-092100-
COPIAH MS-HINDS MS-CLAIBORNE MS-
335 PM CDT TUE JUN 9 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
COPIAH...EAST CENTRAL CLAIBORNE AND SOUTHWESTERN HINDS COUNTIES
UNTIL 400 PM CDT...

AT 334 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ABOUT 16 MILES WEST OF CRYSTAL SPRINGS...MOVING SOUTH
AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS ACTIVITY.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DENTVILLE AROUND 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3196 9083 3211 9071 3208 9050 3187 9053
TIME...MOT...LOC 2034Z 013DEG 10KT 3204 9063

BYB
Special weather statement, Jun 9, 4:00 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE JUN 9 2015

MSZ050-092115-
SCOTT MS-
400 PM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCOTT COUNTY UNTIL
415 PM CDT...

AT 400 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FOREST...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SCOTT
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3229 8957 3247 8952 3246 8933 3225 8942
TIME...MOT...LOC 2100Z 284DEG 14KT 3237 8946

CME
Special weather statement, Jun 9, 4:01 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT TUE JUN 9 2015

MSZ040>042-092130-
YAZOO MS-ISSAQUENA MS-SHARKEY MS-
401 PM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ISSAQUENA...WEST
CENTRAL YAZOO AND SOUTHERN SHARKEY COUNTIES UNTIL 430 PM CDT...

AT 401 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ONWARD...OR 7 MILES NORTH OF VALLEY PARK...MOVING EAST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  VALLEY PARK AROUND 410 PM CDT.
  HOLLY BLUFF AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3285 9092 3281 9058 3259 9066 3259 9069
      3262 9069 3262 9072 3259 9072 3259 9073
      3257 9073 3268 9098
TIME...MOT...LOC 2101Z 286DEG 13KT 3275 9087

BYB
Special weather statement, Jun 9, 4:36 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT TUE JUN 9 2015

MSZ048-092200-
HINDS MS-
436 PM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HINDS COUNTY UNTIL 500
PM CDT...

AT 436 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CLINTON...MOVING SOUTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JACKSON AND RAYMOND AROUND 455 PM CDT.
  BYRAM AROUND 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3218 9039 3240 9045 3246 9025 3240 9024
      3240 9021 3229 9015 3229 9018 3226 9018
      3225 9021 3220 9018 3218 9021 3218 9024
      3216 9024 3215 9025 3215 9024 3210 9024
TIME...MOT...LOC 2136Z 339DEG 21KT 3237 9032

BYB
Special weather statement, Jun 9, 4:47 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT TUE JUN 9 2015

LAZ016-025-MSZ047-048-053-054-092230-
TENSAS LA-MADISON LA-WARREN MS-COPIAH MS-HINDS MS-CLAIBORNE MS-
447 PM CDT TUE JUN 9 2015

...A LINE OF STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON
AND NORTHEASTERN TENSAS PARISHES...NORTHERN COPIAH...CLAIBORNE...
SOUTHWESTERN WARREN AND SOUTHWESTERN HINDS COUNTIES UNTIL 530 PM
CDT...

AT 446 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AFTON TO NEAR
HERMANVILLE TO NEAR RAYMOND...AND MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ROCKY SPRINGS AROUND 450 PM CDT.
  HERMANVILLE AROUND 500 PM CDT.
  DRY GROVE AROUND 505 PM CDT.
  TERRY AND PATTISON AROUND 520 PM CDT.
  CRYSTAL SPRINGS AND PEYTON AROUND 530 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3237 9120 3219 9081 3230 9033 3212 9024
      3209 9025 3210 9023 3202 9023 3202 9022
      3201 9023 3197 9020 3178 9074 3179 9084
      3183 9084 3184 9090 3207 9118
TIME...MOT...LOC 2146Z 348DEG 12KT 3226 9113 3201 9083 3220 9040

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:21 PM CDTSpecial Weather StatementJANHolmes24 min
Jun 9, 1:22 AM CDTSpecial Weather StatementJANClay23 min
Jun 9, 1:53 AM CDTSpecial Weather StatementJANBolivar52 min
Jun 9, 2:12 AM CDTSpecial Weather StatementJANWebster48 min
Jun 9, 2:27 AM CDTSpecial Weather StatementJANLeake48 min
Jun 9, 2:29 AM CDTSpecial Weather StatementJANLowndes46 min
Jun 9, 2:44 AM CDTSpecial Weather StatementJANBolivar46 min
Jun 9, 2:55 AM CDTSpecial Weather StatementJANChoctaw, Winston50 min
Jun 9, 3:27 AM CDTSpecial Weather StatementJANLeake, Neshoba48 min
Jun 9, 3:32 AM CDTFlash Flood WarningJANLeake3 hr
Jun 9, 3:33 AM CDTSpecial Weather StatementJANCarroll42 min
Jun 9, 4:03 AM CDTFlash Flood WarningJANCarroll, Leflore3 hr
Jun 9, 4:06 AM CDTSpecial Weather StatementJANHolmes39 min
Jun 9, 4:13 AM CDTSpecial Weather StatementJANNeshoba47 min
Jun 9, 4:31 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo59 min
Jun 9, 5:16 AM CDTSpecial Weather StatementJANSimpson29 min
Jun 9, 5:26 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Simpson3 hr
Jun 9, 5:54 AM CDTSpecial Weather StatementJANLawrence36 min
Jun 9, 6:23 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence2 hr
Jun 9, 6:29 AM CDTSpecial Weather StatementJANJones46 min
Jun 9, 6:38 AM CDTSpecial Weather StatementJANSmith37 min
Jun 9, 6:53 AM CDTSpecial Weather StatementJANMarion37 min
Jun 9, 7:01 AM CDTSpecial Weather StatementJANLincoln44 min
Jun 9, 7:43 AM CDTFlash Flood WarningJANLawrence, Lincoln2 hr
Jun 9, 7:47 AM CDTSpecial Weather StatementJANMarion28 min
Jun 9, 8:27 AM CDTAreal Flood WarningJANJefferson Davis, Lawrence, Simpson3 hr
Jun 9, 10:53 AM CDTSpecial Weather StatementJANFranklin37 min
Jun 9, 1:05 PM CDTSpecial Weather StatementJANHinds40 min
Jun 9, 1:49 PM CDTSpecial Weather StatementJANYazoo26 min
Jun 9, 2:45 PM CDTSevere Thunderstorm WarningJANCopiah45 min
Jun 9, 2:50 PM CDTSpecial Weather StatementJANWarren40 min
Jun 9, 2:54 PM CDTSevere Thunderstorm WarningJANWarren36 min
Jun 9, 2:55 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott50 min
Jun 9, 2:59 PM CDTSevere Thunderstorm WarningJANIssaquena46 min
Jun 9, 3:06 PM CDTSpecial Weather StatementJANHinds24 min
Jun 9, 3:35 PM CDTSpecial Weather StatementJANClaiborne25 min
Jun 9, 3:51 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren54 min
Jun 9, 4:00 PM CDTSpecial Weather StatementJANScott15 min
Jun 9, 4:01 PM CDTSpecial Weather StatementJANSharkey29 min
Jun 9, 4:31 PM CDTFlash Flood WarningJANClaiborne, Copiah, Hinds, Warren3 hr
Jun 9, 4:36 PM CDTSpecial Weather StatementJANHinds24 min
Jun 9, 4:47 PM CDTSpecial Weather StatementJANClaiborne, Hinds43 min
Jun 9, 2:00 PM CDTSpecial Weather StatementJANConcordia30 min
Jun 9, 2:36 PM CDTSpecial Weather StatementJANCatahoula24 min
Jun 9, 4:39 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll36 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANMadison43 min
Jun 9, 5:58 PM CDTSpecial Weather StatementJANRichland32 min
Jun 9, 6:03 PM CDTSpecial Weather StatementJANFranklin42 min
Jun 9, 6:33 PM CDTSpecial Weather StatementJANFranklin27 min
Jun 9, 4:33 AM CDTSpecial Weather StatementJANAshley42 min
Jun 9, 2:28 PM CDTSpecial Weather StatementJANAshley32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.